MAUDE Adverse Event Report: ENDOLOGIX INC. AFX; LIMB STENT GRAFT

ENDOLOGIX INC. AFX; LIMB STENT GRAFT
Model Number I16-16/C88 SA
Medical Device Problem Codes Malposition of Device (2616); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Failure of Implant (1924); Occlusion (1984)
Date of Event 10/03/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At the completion of the complaint investigation, based on the information received, a clinical evaluation identified a malposition of the right iliac limb placed which covered the right internal iliac artery.Additionally the physician placed an additional limb extension to keep the right iliac patent.The most likely cause of the difficulty deploying the right iliac limb extension could not be determined.The malposition of the limb extension inadvertently covered the right internal iliac artery (cautionary use condition-unable to preserve one internal iliac artery) and a bridge limb extension was placed.Additionally, the limb extension was deployed either between the main body stent and fabric or outside the main body in the aneurysm sac, due to the limited information available the clinical assessment is unable to determine exact location.Clinical harms associated with this event included: occlusion (right internal iliac artery) and prolonged procedure.The event devices remain implanted in the patient and were not available for further evaluation.The review of the manufacturing lot confirmed all devices met specifications prior to release.No additional investigations of this reported complaint are planned, endologix will continue to monitor this complaint and similar complaints in the event further investigation is needed.
 
Event or Problem Description
A patient was initially implanted with afx devices to repair an abdominal aortic aneurysm and a common iliac artery aneurysm.During the implant procedure the physician had difficulty with deploying the limb extension.It was reported there was resistance when retracting the delivery system of the device.Additional troubleshooting was completed and at the conclusion of the deployment of the limb the landing zone was missed.The limb extension landed lower then intended causing the internal iliac artery to be covered.The physician had to implant additional limb extensions to resolve the issue.The initial procedure was completed and the patient is reported to be in stable condition.There have been no additional adverse events reported for this patient.
 
Additional Manufacturer Narrative
Based on the clinical assessment for this event, the most likely cause of the difficulty to deploy the right iliac limb extension was found to be unknown/undetermined.The malpositioned limb extension inadvertently covered the right internal iliac artery and a bridge limb extension was placed to resolve this.Additionally, a limb extension was placed between the main body stent and fabric or outside the main in the sac.The exactly location was unable to be determined.A review of the device quality records shows that the device demonstrated compliance to established procedures and specifications at the time of manufacture.

Brand Name
AFX
Common Device Name
LIMB STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX INC.
2 musick
irvine CA 92618
MDR Report Key7217096
Report Number2031527-2018-00052
Device Sequence Number16176982
Product Code MIH
UDI-Device Identifier00818009011404
UDI-Public(01)00818009011404(17)190228
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/03/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2019
Device Model NumberI16-16/C88 SA
Device Lot Number1299324-018
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/03/2017
Supplement Date Received by Manufacturer10/03/2017
Initial Report FDA Received Date01/24/2018
Supplement Report FDA Received Date04/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age64 YR